Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 127, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 31, 2008, 9:15 PM CDT for Barton County, Vernon County, Missouri; Crawford County, Kansas. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 9:15 PM CDT (02:15 UTC)
- Expired
- May 31, 2008, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Crawford County, KS, Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 119 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 9:42 PM CDT | FUNNEL CLOUD | 2 W Liberal, MO | SPOTTERS REPORTED WEDGE SHAPED FUNNEL CLOUD |
| May 31, 9:54 PM CDT | TSTM WND DMG | Mulberry, KS | ROOF REPORTED BLOWN OF A SHED. PEA SIZE HAIL ALSO REPORTED. |
| May 31, 10:03 PM CDT | HAIL 1 | 4 S Farlington, KS | |
| May 31, 10:06 PM CDT | HAIL 0.88 | Arma, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 31, 9:00 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 010214
TORSGF
KSC037-MOC011-217-010300-
/O.NEW.KSGF.TO.W.0127.080601T0215Z-080601T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
WESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT.
* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR ENGLEVALE...MOVING EAST AT 18 MPH.
* THE TORNADO WILL BE NEAR...
ENGLEVALE BY 925 PM CDT.
ARMA BY 930 PM CDT.
ARCADIA BY 940 PM CDT.
MULBERRY BY 945 PM CDT.
8 MILES NORTH OF MINDENMINES BY 955 PM CDT.
LIBERAL AND VERDELLA BY 1000 PM CDT.
THE TOWNS OF POLK...FRANKLIN...CROWEBURG...OSKALOOSA...BURGESS AND
HANNON ARE ALSO IN THE PATH OF THIS TORNADIC STORM.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3768 9481 3768 9463 3768 9462 3769 9434
3740 9447 3757 9488
TIME...MOT...LOC 0215Z 283DEG 16KT 3762 9477
$$
SCHAUMANN4 follow-up statements
000 WWUS53 KSGF 010225 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 PM CDT SAT MAY 31 2008 KSC037-MOC011-217-010300- /O.CON.KSGF.TO.W.0127.000000T0000Z-080601T0300Z/ CRAWFORD KS-BARTON MO-VERNON MO- 925 PM CDT SAT MAY 31 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN CRAWFORD...SOUTHWESTERN VERNON AND WESTERN BARTON COUNTIES... AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO NEAR ENGLEVALE...MOVING EAST AT 22 MPH. THIS TORNADO WILL BE NEAR... ARMA BY 930 PM CDT. ARCADIA BY 935 PM CDT. MULBERRY BY 940 PM CDT. 6 MILES NORTH OF MINDENMINES BY 950 PM CDT. LIBERAL BY 955 PM CDT. 6 MILES SOUTHWEST OF VERDELLA BY 1000 PM CDT. THE TOWNS OF FRANKLIN...CROWEBURG...OSKALOOSA...BURGESS AND HANNON ARE IN THE PATH OF THIS TORNADO. IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF AVAILABLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3767 9477 3769 9434 3740 9447 3757 9482 TIME...MOT...LOC 0225Z 289DEG 19KT 3760 9472 $$ SCHAUMANN
000
WWUS53 KSGF 010237
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT SAT MAY 31 2008
MOC217-010246-
/O.CAN.KSGF.TO.W.0127.000000T0000Z-080601T0300Z/
VERNON MO-
936 PM CDT SAT MAY 31 2008
...THE TORNADO WARNING FOR SOUTHWESTERN VERNON COUNTY IS CANCELLED...
THE THREAT FOR A TORNADO HAS SHIFTED SOUTH INTO BARTON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3766 9471 3763 9437 3757 9439 3752 9442
3749 9443 3748 9444 3746 9444 3740 9447
3754 9475
TIME...MOT...LOC 0236Z 299DEG 28KT 3754 9462
$$
KSC037-MOC011-010300-
/O.CON.KSGF.TO.W.0127.000000T0000Z-080601T0300Z/
CRAWFORD KS-BARTON MO-
936 PM CDT SAT MAY 31 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST
CENTRAL CRAWFORD AND WESTERN BARTON COUNTIES...
AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR CROWEBURG...OR NEAR ARMA...MOVING SOUTHEAST
AT 32 MPH.
THIS TORNADO WILL BE NEAR...
MINDENMINES AND LIBERAL BY 945 PM CDT.
9 MILES SOUTHWEST OF VERDELLA BY 950 PM CDT.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF AVAILABLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3766 9471 3763 9437 3757 9439 3752 9442
3749 9443 3748 9444 3746 9444 3740 9447
3754 9475
TIME...MOT...LOC 0236Z 299DEG 28KT 3754 9462
$$
SCHAUMANN000
WWUS53 KSGF 010247
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT SAT MAY 31 2008
KSC037-MOC011-010300-
/O.CON.KSGF.TO.W.0127.000000T0000Z-080601T0300Z/
CRAWFORD KS-BARTON MO-
945 PM CDT SAT MAY 31 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST
CENTRAL CRAWFORD AND WESTERN BARTON COUNTIES...
AT 942 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 2
MILES WEST OF LIBERAL. RADAR INDICATED THIS DANGEROUS THUNDERSTORM
WAS MOVING SOUTHEAST AT 28 MPH.
THIS TORNADO WILL BE NEAR...
LIBERAL BY 950 PM CDT.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF AVAILABLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3761 9465 3760 9438 3748 9444 3746 9444
3740 9447 3747 9461 3748 9462 3748 9465
3750 9467 3752 9470
TIME...MOT...LOC 0245Z 293DEG 25KT 3753 9456
$$
SCHAUMANN000
WWUS53 KSGF 010255
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CDT SAT MAY 31 2008
KSC037-010304-
/O.CAN.KSGF.TO.W.0127.000000T0000Z-080601T0300Z/
CRAWFORD KS-
954 PM CDT SAT MAY 31 2008
...THE TORNADO WARNING FOR EAST CENTRAL CRAWFORD COUNTY IS
CANCELLED...
THE MOST DANGEROUS PORTION OF THE STORM HAS CROSSED INTO BARTON
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3758 9462 3758 9438 3757 9440 3756 9440
3750 9443 3746 9444 3740 9447 3748 9462
TIME...MOT...LOC 0254Z 293DEG 25KT 3750 9449
$$
MOC011-010300-
/O.CON.KSGF.TO.W.0127.000000T0000Z-080601T0300Z/
BARTON MO-
954 PM CDT SAT MAY 31 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
BARTON COUNTY...
AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR LIBERAL...OR 8 MILES SOUTHWEST OF VERDELLA...
MOVING SOUTHEAST AT 29 MPH. THIS DANGEROUS STORM HAS A HISTORY OF
PRODUCING FUNNEL CLOUDS.
THIS TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN BARTON
COUNTY.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF AVAILABLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3758 9462 3758 9438 3757 9440 3756 9440
3750 9443 3746 9444 3740 9447 3748 9462
TIME...MOT...LOC 0254Z 293DEG 25KT 3750 9449
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 31, 6:59 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 31, 6:59 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT SAT MAY 31 2008
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
A BAND OF SHOWERS AND THUNDERSTORMS CONTINUED FROM NORTH OF NEVADA
TO NEAR LEBANON EARLY THIS EVENING. THIS CONVECTION WAS FORMING
WITHIN AN AXIS OF 850 MB FRONTOGENETICAL FORCING AND MASS
CONVERGENCE.
MORE INTENSE THUNDERSTORMS WERE ERUPTING FARTHER WEST FROM NORTH
CENTRAL OKLAHOMA INTO SOUTHERN KANSAS. THIS ACTIVITY WAS FORMING
WITHIN AN AXIS OF STRONG INSTABILITY AND A STRENGTHENING LOW LEVEL
JET. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE IN COVERAGE AND
EVOLVE INTO A CONVECTIVE COMPLEX WITH TIME. THIS COMPLEX OF STRONG
TO SEVERE STORMS WILL SPREAD EAST ACROSS EXTREME SOUTHEAST KANSAS
AND INTO SOUTHWEST MISSOURI LATE THIS EVENING AND OVERNIGHT.
SUFFICIENT DEEP LAYERED SHEAR WILL SUPPORT SEVERE STORMS. WHILE
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS ISOLATED
TORNADOES CANNOT BE RULED OUT SOUTH OF A GIRARD KANSAS TO
SPRINGFIELD LINE.
VERY HEAVY RAINFALL AND FLOODING WILL ALSO BE LIKELY AS RICH
MOISTURE ADVECTS INTO THE AREA.
FOSTER
&&
.DISCUSSION...
MCS REMNANTS MOVED ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
THIS MORNING. CONVECTION HAS STARTED TO REDEVELOP OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI THIS AFTERNOON AS TEMPERATURES ON THE
WESTERN EDGE OF THE CLOUD SHIELD FROM THIS MORNINGS MCS.
TEMPERATURES HAVE BEEN ALL OVER THE PLACE TODAY WITH READINGS
STILL IN THE UPPER 60S AT SGF WHICH HAS SPENT MOST OF THE DAY IN
THE CLOUD SHIELD AND RAINFALL TO THE LOWER 80S OVER EASTERN
MISSOURI. SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF MISSOURI
HAVE STARTED TO BREAK OUT OF THE CLOUDS AND TEMPERATURES HAVE SHOT
BACK INTO THE MID TO UPPER 70S. AS A RESULT...STORMS HAVE
INTENSIFIED OVER THE WESTERN CWA AND A FEW WARNINGS HAVE BEEN ISSUED.
THIS AREA WILL LIKELY BE THE FOCAL POINT OF ADDITIONAL CONVECTION
OVER THE NEXT 24 TO 36 HOURS WITH A FRONTAL BOUNDARY SETTING UP
NEARLY STATIONARY ALONG THE MO/AR BORDER AND OVER NORTHERN
OKLAHOMA. ANOTHER MCS IS EXPECTED TO DEVELOP OVER KANSAS TONIGHT
AND TRACK ACROSS SOUTHEAST KANSAS INTO THE SOUTHWEST CORNER OF
MISSOURI LATE TONIGHT INTO SUNDAY MORNING...SIMILAR TO LAST NIGHT
INTO THIS MORNING. WILL BE ISSUING A FLASH FLOOD WATCH FOR THIS
SOUTHWESTERN CORNER OF THE CWA FOR LATE THIS AFTERNOON THROUGH
SUNDAY AFTERNOON TO ACCOUNT FOR THE ADDITIONAL HEAVY RAIN
POTENTIAL OVER THESE SAME LOCATIONS.
CONVECTIVE CHANCES WILL LIKELY CONTINUE SUNDAY NIGHT INTO MONDAY
BEFORE THE FRONT BEGINS TO RETREAT BACK TO THE NORTHEAST. THE LOW
LEVEL JET WILL REMAIN ACTIVE ESPECIALLY DURING THE NIGHTTIME HOURS
INTO SOUTHEAST KANSAS AND WESTERN MISSOURI...AND THESE AREAS WILL
LIKELY RECEIVE THE MAJORITY OF THE HEAVY RAIN.
ANOTHER STRONG SYSTEM LOOKS TO AFFECT THE REGION LATER IN THE WEEK
TOWARDS THURSDAY NIGHT AND FRIDAY AND WILL BRING THE NEXT
SIGNIFICANT CHANCE AT PRECIPITATION AFTER THIS INITIAL SYSTEM
EVENTUALLY MOVES OUT.
&&
.AVIATION...
VFR CEILINGS WILL PREVAIL THIS EVENING WITH THUNDERSTORMS
INCREASING DURING THE NIGHT. THE STORMS WILL BRING THE POTENTIAL
FOR STRONG WINDS AS WELL AS IFR CONDITIONS. MVFR CEILINGS AND
VISIBILITIES MAY DEVELOP OVERNIGHT INTO SUNDAY MORNING.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR MOZ077-088-089-093-
094-101-102.
KS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 31, 8:15 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CDT SAT MAY 31 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 815 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING: HAIL TO THE SIZE OF GOLF BALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAINFALL AND LOCALIZED FLOODING. AND POSSIBLY ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF CENTRAL MISSOURI...OR MAINLY NORTH OF A STOCKTON TO HOUSTON LINE THIS EVENING. ANOTHER COMPLEX OF STORMS WILL AFFECT SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...OR MAINLY SOUTH OF A FORT SCOTT KANSAS HARTVILLE MISSOURI LINE FROM LATE EVENING INTO THE OVERNIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF CENTRAL MISSOURI. INSTABILITY WILL BE LIMITED IN THIS AREA AND THE RISK OF SEVERE WEATHER IS LOW. THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST KANSAS AND NORTHERN OKLAHOMA...AND PUSH INTO SOUTHWEST MISSOURI LATE TONIGHT AND SUNDAY MORNING. THESE STORMS WILL AFFECT AREAS MAINLY SOUTH OF A LINE FROM FORT SCOTT KANSAS TO HARTVILLE MISSOURI. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THESE STORMS. THE POSSIBILITY OF AN ISOLATED TORNADO CANNOT BE RULED ACROSS FAR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS CLOSE TO A STALLED FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS MAY BE ONGOING SUNDAY MORNING ACROSS SOUTHERN MISSOURI. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS CENTRAL KANSAS...WHICH MAY SPREAD EASTWARD INTO EXTREME SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI ON SUNDAY. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH MONDAY AS A FRONTAL BOUNDARY LINGERS NEAR THE AREA AND SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS EXTREME SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI LATE TONIGHT AFTER 10 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 31, 4:17 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 N NEVADA 37.85N 94.35W
05/31/2008 E1.00 INCH VERNON MO EMERGENCY MNGR
&&
KARDELLLocal storm report, May 31, 5:33 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 5 E RICHARDS 37.90N 94.47W
05/31/2008 VERNON MO EMERGENCY MNGR
TREES BLOWN DOWN.
&&
LINDENBERGSpecial weather statement, May 31, 6:31 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 631 PM CDT SAT MAY 31 2008 MOZ066-010015- VERNON MO- 631 PM CDT SAT MAY 31 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN VERNON COUNTY UNTIL 715 PM CDT... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RICH HILL...MOVING EAST AT 43 MPH. THIS STORM WILL BE NEAR... SCHELL CITY BY 650 PM CDT. THE TOWN OF HARWOOD IS IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. SCHAUMANN
Local storm report, May 31, 7:22 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 W SCHELL CITY 38.02N 94.17W
05/31/2008 E1.00 INCH VERNON MO PUBLIC
&&
KARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 62 min |
| May 31, 9:58 PM CDT | Tornado Warning | SGF | Barton | 47 min |
| May 31, 10:13 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 62 min |
| May 31, 10:21 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 6 hr |
| May 31, 10:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 54 min |
| May 31, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 49 min |
| May 31, 10:52 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 68 min |
| May 31, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 33 min |
| May 31, 11:18 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 57 min |
| Jun 1, 12:00 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 60 min |
| Jun 1, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| Jun 1, 12:24 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 66 min |
| Jun 1, 12:28 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 62 min |
| Jun 1, 12:56 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 64 min |
| Jun 1, 1:18 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 57 min |
| Jun 1, 1:39 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 66 min |
| Jun 1, 1:54 AM CDT | Tornado Warning | SGF | Lawrence | 48 min |
| Jun 1, 2:07 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 53 min |
| Jun 1, 2:14 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 29 min |
| Jun 1, 2:27 AM CDT | River Flood Warning | SGF | Cedar | 6 hr |
| Jun 1, 2:29 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Stone | 48 min |
| Jun 1, 3:37 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jun 1, 3:54 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 14 hr |
| Jun 1, 4:21 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 39 min |
| Jun 1, 5:00 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 45 min |
| Jun 1, 10:53 AM CDT | River Flood Warning | SGF | Cedar | 4 hr |
| Jun 1, 10:57 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 63 min |
| Jun 1, 11:27 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 4 hr |
| May 31, 8:59 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 65 min |
| May 31, 10:06 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 39 min |
| May 31, 10:51 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 33 min |
| May 31, 11:12 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 28 min |
| Jun 1, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 53 min |
| Jun 1, 8:06 AM CDT | River Flood Warning | SGF | Bourbon | 7 hr |
| Jun 1, 11:08 AM CDT | Flash Flood Warning | SGF | Cherokee | 4 hr |
Nearby
Tornado Warnings in Missouri, 2008Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.